6 doctors weighed in:

I've suffered from alopecia areata barbae for about 2 years. What is the most effective treatment?

6 doctors weighed in
Dr. Morris Westfried
Dermatology
3 doctors agree

In brief: Kenalog (triamcinolone) injections

Topical steroids are less effective on the beard than on the scalp.
Dilute kenalog (triamcinolone) injections can help as well as topical 5 per cent romaine foam. The combination may work on a resistant case of 2 years: duration. Also simvistatin a cholesterol lowering drug can work in alopecia aerate by decreasing inflammation.

In brief: Kenalog (triamcinolone) injections

Topical steroids are less effective on the beard than on the scalp.
Dilute kenalog (triamcinolone) injections can help as well as topical 5 per cent romaine foam. The combination may work on a resistant case of 2 years: duration. Also simvistatin a cholesterol lowering drug can work in alopecia aerate by decreasing inflammation.
Dr. Morris Westfried
Dr. Morris Westfried
Thank
Dr. Morris Westfried
Dermatology
3 doctors agree

In brief: Kenalog (triamcinolone) injections

Topical steroids are less effective on the beard than on the scalp.
Dilute kenalog (triamcinolone) injections can help as well as topical 5 per cent romaine foam. The combination may work on a resistant case of 2 years: duration. Also simvistatin a cholesterol lowering drug can work in alopecia aerate by decreasing inflammation.

In brief: Kenalog (triamcinolone) injections

Topical steroids are less effective on the beard than on the scalp.
Dilute kenalog (triamcinolone) injections can help as well as topical 5 per cent romaine foam. The combination may work on a resistant case of 2 years: duration. Also simvistatin a cholesterol lowering drug can work in alopecia aerate by decreasing inflammation.
Dr. Morris Westfried
Dr. Morris Westfried
Thank
Dr. Peter Kurzweil
Internal Medicine
1 doctor agrees

In brief: Topical steroid

Ths is not an uncommon entity.
See your pcp (primary care physician--everyone needs one) or a dermatologist. Will likely be given a strong topical steroid cream. It is not unlikely that this represents your body's response to stress. So work on stress reduction techniques, and don't panic....This will likely reverse, and the more you accept and try to forget about it, the sooner it reverses.

In brief: Topical steroid

Ths is not an uncommon entity.
See your pcp (primary care physician--everyone needs one) or a dermatologist. Will likely be given a strong topical steroid cream. It is not unlikely that this represents your body's response to stress. So work on stress reduction techniques, and don't panic....This will likely reverse, and the more you accept and try to forget about it, the sooner it reverses.
Dr. Peter Kurzweil
Dr. Peter Kurzweil
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified, Family Medicine
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors